I had Juvederm, 1 syringe in my lips, after 4 days I have a swollen lymph node in my neck - a reaction from the filler?

I got Juvederm in my lips, after 4 days I started to feel a lymph node in my neck and I found little white spots in my uupper lip just in the corner, the node is growing up and hurts and I don't have any symptoms that I'm getting a cold. Can juvederm being causing me this? Thanks for your help! !

Doctor Answers 6

Swollen neck node after Juvederm

The  swollen lymph node in the neck is generally related to inflammation somewhere in the area such as the facial skin or teeth. It would not be directly related to the Juvederm injection. The white bumps would need to be seen for a better opinion, but it is possible there is a viral infection that was in the area (usually in a nerve) that became apparent after the injection. This would be more likely in someone who has a history of cold sores.

Make sure the injector sees you to assess the situation and possibly treat you with antibiotics, or anitvirals depending on the examination.

Thank you for the excellent question.

I had Juvederm, 1 syringe in my lips, after 4 days I have a swollen lymph node in my neck - a reaction from the filler?

Hello Yuligonzalez,

Although it is unlikely you are having a reaction to Juvederm in your lips, the fact that you have white spots on your corner of your lip and a swollen lymph node it is likely you hare having an infection.  Whether that is caused by the injection, simply a cold sore developing from the stress of the injection, or completely unrelated it is hard to say wihtout seeing you.  I'd recommend you follow up with your injector.  If he or she was not a physicain then see a physician injector for an evaluation and possible treamtnet.  If your filler were to become infected then it can be hard to clear that infection without dissolving your product.  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Juvederm and Lymph Node Reaction

Thank you for your question and sorry to hear about your swollen lymph node.  As with any transcutaneous needle injection, there will always be an extremely low risk for infection.  In your case, based on what you described, your Juvederm injection and your swollen lymph node are most likely totally unrelated and just happened to occur around the same time.  Please be sure to see your doctor for an in-person examination to fully address your concerns and determine the best course of action.  Best wishes! 

Juvederm Results and Lymph Node Reaction

It is highly unlikely that Juvederm has caused swelling of a lymph node, this is likely just coincidence. Swelling lymph nodes are often caused by viral infections such as a cold, or other infections such as strep throat, ear infections, or an infected tooth. Please consult with an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Can be related

The body does not generally react with lymph node swelling from Juvederm as Juvederm is a polysaccharide that is normally found in the body.
Most likely you will need to wait this out.

Swollen lymph node after Juvéderm?

Anything is possible, but this is uncommon.  You could be having a response to the Juvéderm or perhaps you have an occult infection or subclinical sore/cut causing the lymph node swelling. Either way, make sure you call your  doctor who injected the Juvéderm. The white bumps on your lips are most likely sebaceous/oil glands that are now more apparent because your lips are plumped up. These glands are a normal part of your lip anatomy.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.